The Vestibular Migraine Community
Please read our welcome post and user support wiki!

Nortriptyline: do you take it in evening or morning?


#1

Question for everyone who is taking, or has taken in the past, nortriptyline:

Do you (or did you) take it in the evening, or the morning?

The pharmacist (after asking what I was taking it for) said in the evening, as it can have a sedative effect.

Of course, I’m hoping for the opposite–for a kind of stimulant effect from the norepinephrine boost. As well as migraine prophylaxis.

Experiences, please? Please and thank you! :slight_smile:

Nancy (a Nori Newbie)


#2

hiya
i take it in the evening, around 6pm due to its sedating effect - was told to do this by the consultant.


#3

Hiya I take 150mg about 430/5pm and I go to bed around 10ish if I take them late I do find I’m not as tired my doc said to take them in the evening.
Shenay x


#4

Thanks, folks! I’ve taken 10 mg the last two evenings (actually right before bed) and slept fine, it seems fine so far. Will titrate up and see how it goes.

So you two are getting help from the nortriptyline?

Thanks,

Nancy


#5

hiya - i was increasing by 10mg and i found it helped at 40mg, for a while, then i had a MAV attack due to other tablets i was taking and now i am on 60mg and still trying to find a level where it works sufficiently for me. Doc says i can go up to 80mg no problem.

Shenay - is 150mg working for you?


#6

Hi I take 150mg of nortryptoline and 600mg of pregabolin the combo seems good for me.
Shenay x


#7

Hi Shenay and Cathy (?),

Thanks for your responses.

I am ready to titrate up… and hope it works. I stopped taking even the half-capsule of venlafaxine (left over after a five-week trial) a couple of days ago when I started the nortriptyline, but tonight I am having those “whumps” again and feeling much dizzier, I think still the effect of stopping venlafaxine. The “discontinuation syndrome” maybe. I’m surprised because I was not on it very long, and surprised these “whumps” and worse dizziness have come back 2 days after the last (tiny) venlafaxine dose. Very weird.


#8

Brain zaps from effexor the whumps are terrible